Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 453, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 2, 2007, 5:15 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 2, 2007, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 022216 FFWEWX TXC265-030115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 PM CDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... KERR COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 815 PM CDT * AT 515 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR OF 2 TO 2 1/4 INCHES INDICATE FLASH FLOODING IS IMMINENT OR OCCURRING OVER SOUTHWESTERN KERR COUNTY. * THE MAIN THREAT AREA IS BETWEEN THE NORTH AND SOUTH FORKS OF THE GUADALUPE RIVER...OR ABOUT 10 MILES SOUTHWEST OF HUNT. THE STORM IS DRIFTING VERY SLOWLY SOUTHEAST AND IS EXPECTED TO PRODUCE ANOTHER 1-2 INCHES OF RAIN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3005 9944 3005 9957 2992 9957 2992 9945 $$
3 follow-up statements
000 WGUS74 KEWX 022336 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT THU AUG 2 2007 TXC265-030115- KERR TX- 633 PM CDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR KERR COUNTY... AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT DEVELOPING THUNDERSTORMS WITH RAINFALL RATES RISING TO 2 INCHES AN HOUR. THESE STORMS WERE MOVING WEST AT 5 MPH. STORM MERGERS OVER EXTREME NORTHWESTERN KERR COUNTY CAN PRODUCE FLASH FLOODING...IMPACTING HIGHWAY 83. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERR WILDLIFE MGMT AREA WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3027 9932 3028 9973 2992 9966 2996 9921 $$
000 WGUS74 KEWX 030045 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 743 PM CDT THU AUG 2 2007 TXC265-030115- KERR TX- 743 PM CDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR KERR COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT MERGING THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING NEAR MOUNTAIN HOME. OTHER THUNDERSTORMS DUMPED AN ESTIMATED 2 INCHES OF RAIN NEAR ALLEN CREEK IN NORTHWEST KERR COUNTY IN LESS THAN ONE HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN HOME MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3027 9932 3028 9973 2992 9966 2996 9921 $$
000 WGUS74 KEWX 030111 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 807 PM CDT THU AUG 2 2007 TXC265-030117- KERR TX- 807 PM CDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR KERR COUNTY... RAINFALL RATES HAVE LOWERED TO NEAR AN INCH PER HOUR OVER NORTH CENTRAL KERR COUNTY AS SHOWERS AND STORMS CONTINUE TO WEAKEN. THEREFORE UNLESS STORMS RE-INTENSIFY..THE WARNING WILL BE ALLOWED TO EXPIRE AT 815 PM. LAT...LON 3027 9932 3028 9973 2992 9966 2996 9921 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:03 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 2, 4:03 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 PM CDT THU AUG 2 2007 .DISCUSSION... WEAK 500 TO 200 HPA TROF HAS FORMED OVER THE AREA FROM THE NORTH AND NORTHEAST AGAIN TODAY AND THIS TREND IS EXPECTED TO CONTINUE FRIDAY. WEAK TROF IS NOT AS DEVELOPED AS THE WEATHER SYSTEMS WERE IN JUNE AND JULY...HOWEVER...ENOUGH INSTABILITY IS EXPECTED OVER THE AREA THRU FRIDAY TO SUPPORT A CHANCE OF DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS. THE WEAK TROF IS FORECAST TO MOVE WEST AS THE HIGH OVER THE WESTERN U.S. DEVELOPS OVER N. TX AND OK FRIDAY NIGHT AND SATURDAY. AS THE WEAK 500 TO 200 HPA TROF CONTINUES WEST AWAY FROM THE AREA FRIDAY NIGHT AND SATURDAY...THE SUBTROPICAL HIGH IS FORECAST TO INCREASE OVER SOUTH CENTRAL TEXAS THIS WEEKEND. THE RIDGE ALOFT IS EXPECTED TO CONTINUE MONDAY THRU WEDNESDAY. ON THURSDAY OF NEXT WEEK THRU THE WEEKEND OF THE 11TH AND 12TH...FORECASTS SHOW RIDGE ALOFT SLOWLY WEAKENING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 92 74 93 76 / 50 30 30 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 92 73 93 74 / 50 30 30 20 10 DEL RIO INTL AIRPORT 75 94 76 94 77 / 50 40 30 10 20 SAN ANTONIO INTL AIRPORT 75 91 75 92 76 / 50 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Aug 2, 5:13 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 2 2007 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:58 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Aug 2, 3:40 PM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Aug 2, 6:47 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 118 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.